Warning: preg_replace(): The /e modifier is deprecated, use preg_replace_callback instead in ..../includes/class_bootstrap.php(430) : eval()'d code on line 111
What about a "double-addiction": alcohol and vicodin?
  1. #1

    Join Date
    Jun 2012
    Posts
    4

    What about a "double-addiction": alcohol and vicodin?

    Hello, this is my first post. I have need of information for someone who wants to stop both beer and hydrocodone. I take 8 5mg./325 hydrocodone pills during the day to keep working. Both of my feet have nerve tumors in the center of the ball of the foot. The pain is awful, like stepping on a nail with each step. Got no insurance, hard to see Dr.,s without it around here. After work, it's a 12-pack of beer to ease the hydro effects and feet on ice packs. This is a poor form of self-medication. I do have a Psych-Dr. I qualified for to treat my ADHD and PTSD. She knows about the beer, I have not said anything yet about the hydro. Has anyone had to kick this double habit? How did you do it. I will tell her next visit, this way of living is not living at all. Thanks, JB

  2. #2

    Join Date
    Apr 2011
    Location
    IL
    Posts
    110
    Welcome to the forum Jack,
    You're not alone with the double addiction. I was doing the same thing. Pills all day at work and beer at night. The difference between you and I is that I had no pain to medicate. I just loved the high. The hard part for you beating this addiction is gonna be your pain. You're gonna have to find a non addictive pain reliever that can take care of the pain. As far as the alcohol, maybe once your off the pills you may not crave it so much. But then again maybe you will and then you will have to work on that too.
    I kicked both by going to rehab. I've been clean for 10 mo. now. But without ins. you probably can't go that route. Telling your psych-Dr. is probabaly a good thing. You're in a tough spot. I hope this helps alittle. I'll post more later. God Bless!!

  3. #3

    Join Date
    Jun 2012
    Posts
    4
    Howdy and thanks, CJB, it's good to hear from someone that's had this similar predicament. When you were taking the pills, did they make you feel "edgy" as they wore off? The vic's do that to me, I think, which makes it double-hard to not drink the beer. After 1 or 2, the edge is gone. Is that what you meant about getting the pills out, first? JB

  4. #4

    Join Date
    Apr 2011
    Location
    IL
    Posts
    110
    Yes, They did make me edgy. Very impatient too. Angry at everyone who got in my way or slowed me down. so maybe once you're off the pills, you won't have such an urge to drink. My main concern for you is how to deal with your foot pain without narcotics. Have you tried anything else? Have you ever experienced withdrawl symptoms from being off the pills? It sucks! They gave me suboxen at the rhab and I didn't have any withdrawl. So maybe you can ask your psych- Dr. about that. They even help for pain too I've heard. CJB

  5. #5

    Join Date
    Jun 2012
    Posts
    4
    Yes, I have had some WD, but for the past 2+ years, I have managed to come up with more pills before it got too bad. I get up every morning feeling chills, eyes watering, nasals stopped up, and feeling lousy. I take 1-2 vic's with my other meds, and wait to feel "normal". I see a Psych Doc at the free clinic who has me on Adderall, Prozac, and Xanax, for ADHD and PTSD. She knows about the beer and I stopped it for a few months last spring on my own until I ran out of vics and started back. I had began the beer a year or so prior to that time (after abstinence of 20 years) because of the crappy effects from toxic mold exposure for 2 years. In desperation and reluctance, I got some beer just to see if I'd "feel better". It went from 4-5 to 12 or more within a year. The mold caused my teeth to abscess so I was getting awful toothaches and extractions (22 in 2 years), then started taking the vics. Then the nerve tumors came. More vics. It felt after a while like they would make me nervous or anxious after 2 hours, so let's take another one. That's been the cycle. I hate it. I was scared to tell the doc about the vics, I thought she'd kick me out or something. I need to tell her next time. I started taking a blood pressure med and Thyroid med recently. I don't know what else to do at this point. I'd love to get off the vics, just don't know how. Thanks, JB

  6. #6

    Join Date
    Apr 2011
    Location
    IL
    Posts
    110
    You're in a tough spot. If rehab isn't an option than maybe telling you doctor is. He may be able to put you on suboxen or something like that to get you through the withdrawls. I'll be praying for you. God Bless!!!!!!!

  7. #7

    Join Date
    Dec 2012
    Posts
    1
    n my early 30's a stay at home mom of 4, my husband works loooong hours so I'm alone quite a bit. Looking in here for some answers and support. I've used lot tabs for a few years. The last 6 months I went through some problems emotionally and used them as an anti depressant. I loved the euphoric feeling I get from them. Ive taken about 10, 10 mgs a day. They are in my mind 24/7, I've lied to get them and spent WAY too much money to get them. I have a history of depression and when I've tried to stop on my own, or just when I couldn't get them I get really depressed. Not where I want to kill myself, but very hopeless feeling, irritable with my kids. I also experience what feels like restless leg syndrome, sweats and sleeplessness. Ive only not had the pills for 3-4 days so I'm not sure how long those symptoms would last when I actually quit. But I'm there! I want to quit, I want to feel "normal" I want to be me again! I have a dr appt. tomorrow to start suboxone. He told me to take my last lortab 8 hours before the appt. as I've been reading I see 24 would be a better option, should I reschedule for the next day? Also I don't want to be addicted to another pill, what would be a good dosage? I'm thing 2mg per day. I don't want a lot, just enough to help me get through the WD. I also want to only take them for a short, short time. I was thinking 2 months. Would that be too long? I want to also get some antidepressant. I figured they take about 6 weeks to start working. I'd like to try Wellbutrin, since I also smoke cigs it's supposed to help you stop them also. I want to get healthy one way or another! Anxiety is an issue too, but it seems most anti anxiety drugs are very addicting. What could help with the anxiousness? Maybe trying fish oil, vitamins, melatonin would also help? I'm wanting to do this a easily as possible so I don't want to relapse. Any I formation, thoughts and advise is welcome!!! Thank you in advance!

  8. #8

    Join Date
    Oct 2014
    Posts
    16
    I all ways said I was a alcohol which I am then I did the worst thing added crack to the game. I didn't know which one is the bigger problem I know one thing it is killing me. The last two days were a living hell .can't keep a job this last run has put me at my bottom. Trying to start over again but I know I need treatment they won take you unless you have been decoded so in two days I go to get my reassessment. My main problem is I can't control the erg to not drink I'll say no the next thing I'm pulling up to the store and then here comes the dope man so I pray you have found what you need.right now just reading every body's story is holding me but I know that day is coming pray for me I'll pray for you God Bless.

  9. #9
    _Erin_'s Avatar
    Join Date
    Jul 2011
    Location
    Michigan
    Posts
    825
    Hey Eric... just wanted to know you were heard here, and I hope you can hang on long enough to get yourself into treatment. You sound like you really want and need it, a lot of the people here call it "white-knuckling it," fix your eyes on your goal and tell that voice to go F itself and keep pushing. No matter what. You can do this, you don't have any choice BUT to do it. I'm not an expert, not even the best person to talk to here, but I wanted to reach out and let you know that someone read what you wrote and is pulling for you. Please keep posting!
    ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~
    As you sow, so shall you reap.

  10. #10

    Join Date
    Jun 2013
    Posts
    238
    Eric,

    Just wanted to second what Erin had to say. Try to hang on until you get into treatment. When the dope man comes, tell him to get the hell away from you. He doesn't care if his dope kills you. And when you drink it makes it easier to go along with it. It does sound like you are at the bottom. Keep us posted.

  11. #11

    Join Date
    Oct 2014
    Posts
    16
    Thank you made it another day mostly by just staying in all day. Get to see about treatment tomorrow so said why risk it.especially when one of those old demons tried calling me last night. Thank you all for being here.

  12. #12
    _Erin_'s Avatar
    Join Date
    Jul 2011
    Location
    Michigan
    Posts
    825
    Hi Eric, seemed to have been some trouble with the site and I was only just now able to log in again. How are you doing? Hope you got good news about treatment!
    ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~ ~
    As you sow, so shall you reap.

  13. #13

    Join Date
    Apr 2015
    Posts
    10
    Vicodin is a narcotic painkiller that contains the opioid hydrocodone, which can cause feelings of euphoria when taken in large amounts. Alcohol can intensify the euphoric effect of Vicodin, which many people find pleasant. In self-reports, people who drink while taking Vicodin have reported some of these effects, drowsiness,euphoria,relaxation,numbness.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in